Very late stent thrombosis and neointimal plaque rupture after implantation of sirolimus-eluting stents: observations with angiography, IVUS and OCT.
ABSTRACT Drug-eluting stent (DES) dramatically reduces the incidence of restenosis and rates of target lesion revascularization. Although several reports suggest that very late stent thrombosis could occur in patients after DES implantation, neointimal plaque rupture may be uncommon in the patients treated with DES compared with bare-metal stent. It is unclear that the reason why the patient in acute coronary syndrome (ACS) treated with DES has a high frequency of very late stent thrombosis and pathophysiological mechanisms of neointimal plaque rupture after DES implantation. We report a case of very late stent thrombosis with the findings of neontimal plaque rupture as well as incomplete stent apposition 4 years after sirolimus-eluting stent implantation in ACS.
- SourceAvailable from: Kazuhiko Nakazato[Show abstract] [Hide abstract]
ABSTRACT: A 70-year-old man underwent percutaneous coronary intervention (PCI) using sirolimus-eluting stent (SES) at the just proximal site of left anterior descending coronary artery. Six months after SES implantation, he suffered from late stent thrombosis. Intravascular ultrasound (IVUS) images demonstrated positive remodeling of the vessel, indicating late-acquired incomplete stent apposition (ISA). An angioplasty with a bigger balloon was performed to obtain sufficient stent struts apposition. Twenty-six months after the second PCI, he developed ST-elevation myocardial infarction and his CAG showed re-occlusion of the SES. Optical coherence tomography showed ISA and IVUS revealed further enlargement of the coronary artery around the SES.03/2014; 30(1). DOI:10.1007/s12928-014-0255-7